Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 421, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 10, 2006, 3:07 PM CDT for Jackson County, White County, Woodruff County, Arkansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2006, 3:07 PM CDT (20:07 UTC)
- Expired
- Aug 10, 2006, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Jackson County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:00 PM CDT, 7 minutes earlier.
Area forecast discussion, Aug 10, 3:00 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT THU AUG 10 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS NORTH ARKANSAS. ISOLATED SHOWERS AND THUNDERSTORMS ARE IN CENTRAL AND SOUTHEAST SECTIONS. COLD FRONT IS LOCATED NEAR THE ARKANSAS/MISSOURI BORDER AND MOVING SLOWLY SOUTH. PRECIPITATION AREA WILL CONTINUE TO MOVE SOUTH. MOST PRECIP WILL DISSIPATE AFTER SUNSET. COLD FRONT WILL CONTINUE TO MOVE SOUTH ON FRIDAY...SLOWLY. WILL KEEP CHANCE POPS IN FOR MOST AREAS. ISSUED HEAT ADVISORY FOR SOUTH OF LITTLE ROCK FOR FRIDAY WITH HEAT INDICES AHEAD OF THE FRONT REACHING 105 TO 110 DEGREES. WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS IN FOR CENTRAL AND SOUTH THEN SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR SUNDAY. && .LONG TERM...MONDAY THROUGH THURSDAY HIGH PRESSURE WILL MOVE OUT OF THE AREA...ALLOWING FOR A COLD FRONT TO APPROACH NORTHWEST ARKANSAS ON TUESDAY. FRONT IS EXPECTED TO MAKE ITS WAY THROUGH CENTRAL ARKANSAS...BEFORE PARKING ITSELF OVER THE MISSISSIPPI VALLEY FOR A COUPLE OF DAYS. LOOKING AT WIDELY SCATTERED DIURNAL CONVECTION MONDAY NIGHT THROUGH WEDNESDAY NIGHT. TEMPERATURES WILL BE A FEW DEGREES COOLER THROUGHOUT PERIOD WITH THE PASSING OF THIS FRONT. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 78 98 71 93 / 20 40 40 30 HARRISON AR 74 92 68 90 / 20 40 30 20 HOT SPRINGS AR 78 99 71 94 / 10 40 40 30 PINE BLUFF AR 78 99 72 94 / 20 30 30 30 MOUNTAIN HOME AR 74 92 68 90 / 20 40 30 20 MONTICELLO AR 78 100 74 94 / 20 30 30 30 SEARCY AR 77 96 70 92 / 20 40 40 30 MOUNT IDA AR 78 99 71 94 / 10 40 40 30 RUSSELLVILLE AR 76 97 70 92 / 20 40 40 30 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM THURSDAY FOR ARZ016-ARZ021-ARZ022- ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034-ARZ037- ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045-ARZ046- ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063- ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. HEAT ADVISORY FROM 10 AM FRIDAY TO 7 PM FRIDAY FOR ARZ052-ARZ053- ARZ054-ARZ055-ARZ056-ARZ057-ARZ062-ARZ063-ARZ064-ARZ065-ARZ066- ARZ067-ARZ068-ARZ069. && SHORT TERM...51 / LONG TERM...55/219
Hazardous weather outlook, Aug 10, 2:45 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 245 PM CDT THU AUG 10 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 245 PM CDT THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HOT TEMPERATURES WILL BE NOTED ONCE AGAIN TODAY. AFTERNOON HIGHS WILL RANGE FROM THE UPPER 90S TO NEAR 100 DEGREES. WITH HIGH RELATIVE HUMIDITY VALUES IN PLACE...HEAT INDEX READINGS WILL CLIMB TO THE 105 TO 110 DEGREE RANGE THIS AFTERNOON...MAINLY IN CENTRAL AND SOUTHERN ARKANSAS. FOR THIS REASON...A HEAT ADVISORY HAS BEEN POSTED FOR AREAS SOUTH OF A LINE FROM CLARKSVILLE TO CLINTON TO BATESVILLE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS ALL BUT THE SOUTHWEST PORTION OF THE STATE THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD PRODUCE HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY UPPER LEVEL HIGH PRESSURE...WHICH HAS BEEN RESPONSIBLE FOR THE HOT WEATHER DURING THE LAST WEEK OR SO...WILL MOVE TO THE SOUTHWEST AND OUT OF ARKANSAS ON FRIDAY. THIS WILL ALLOW A STALLED FRONTAL BOUNDARY IN MISSOURI TO MOVE DOWN INTO THE REGION. SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR AND BEHIND THE FRONTAL BOUNDARY AS IT MOVES INTO ARKANSAS. SOME STORMS THAT DEVELOP COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS OF 60 TO 80 MPH BEING THE PRIMARY CONCERN. ISOLATED LARGE HAIL IS ALSO POSSIBLE WITH ANY STRONG STORMS THAT DEVELOP. STRONG STORMS THAT OCCUR COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES IN AN HOUR OR LESS. THE FRONT WILL STALL OUT NEAR CENTRAL ARKANSAS LATE FRIDAY OR EARLY SATURDAY. ONCE AGAIN...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY ALONG AND NEAR THE FRONTAL BOUNDARY. SOME STRONG STORMS ARE POSSIBLE...WITH WIND AND HAIL BEING THE PRIMARY CONCERN. FOR FRIDAY AND SATURDAY...THE GREATEST AREA OF CONCERN FOR STRONG STORMS WILL BE NORTH OF A LINE FROM MENA TO PINE BLUFF...TO BRINKLEY. ON SUNDAY..THE FRONT WILL BEGIN MOVING BACK TO THE NORTH AS A WARM FRONT. THIS WILL BE IN RESPONSE TO THE UPPER LEVEL HIGH PRESSURE SYSTEM BUILDING BACK INTO THE REGION. THOUGH ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE IN THE WEEKEND...AND EARLY NEXT WEEK...THE PROBABILITY OF ANY ORGANIZED OR WIDESPREAD SEVERE STORMS DURING THIS TIME PERIOD IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 219
In the hours before
Special weather statement, Aug 10, 2:50 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 250 PM CDT THU AUG 10 2006 ARZ004-005-102045- BAXTER-MARION- 250 PM CDT THU AUG 10 2006 ...STRONG THUNDERSTORMS WILL AFFECT MARION AND BAXTER COUNTIES... AT 245 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS JUST NORTH OF YELLVILLE...MOVING TO THE NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE... FLIPPIN...GASSVILLE...BUFORD...MOUNTAIN HOME AND SALESVILLE. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH... HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. BOATERS ON AREA LAKES SHOULD HEAD FOR SAFETY IMMEDIATELY. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:08 AM CDT | Heat Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleburne, Cleveland and 22 more | 15 hr |
| Aug 10, 1:44 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 31 min |
| Aug 10, 1:53 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Searcy | 37 min |
| Aug 10, 2:24 PM CDT | Severe Thunderstorm Warning | LZK | Independence | 66 min |
| Aug 10, 2:40 PM CDT | Heat Advisory | LZK | Arkansas, Bradley, Calhoun, Clark, Cleveland, Dallas and 8 more | 28 hr |
| Aug 10, 3:12 PM CDT | Severe Thunderstorm Warning | LZK | Sharp | 48 min |
| Aug 10, 3:24 PM CDT | Severe Thunderstorm Warning | LZK | Izard | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.